Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 377, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2012, 9:09 PM CDT for Archer County, Baylor County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 9:09 PM CDT (02:09 UTC)
- Expired
- Jun 11, 2012, 10:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Archer County, TX, Baylor County, TX
The radar
The Altus AFB radar (KFDR), 91 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3358 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
490
WUUS54 KOUN 120209
SVROUN
TXC009-023-120300-
/O.NEW.KOUN.SV.W.0377.120612T0209Z-120612T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ARCHER COUNTY IN NORTHERN TEXAS...
BAYLOR COUNTY IN NORTHERN TEXAS...
* UNTIL 1000 PM CDT
* AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF MEGARGEL TO 7 MILES EAST OF OLNEY...MOVING NORTH AT 25
MPH. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING IN
NORTHERN THROCKMORTON COUNTY THAT WILL MOVE INTO BAYLOR COUNTY.
* LOCATIONS IMPACTED INCLUDE...
SEYMOUR...ARCHER CITY...HOLLIDAY...SCOTLAND...WINDTHORST...
MEGARGEL...DUNDEE...LAKE DIVERSION...LAKE KICKAPOO...MANKINS...
BOMARTON...LAKE KEMP...MABELLE...RED SPRINGS...
WESTOVER AND LAKESIDE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3340 9947 3383 9948 3383 9842 3340 9842
3340 9842
TIME...MOT...LOC 0202Z 172DEG 23KT 3337 9893 3336 9863
$$
..SPEG.2 follow-up statements
523 WWUS54 KOUN 120235 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT MON JUN 11 2012 TXC009-023-120300- /O.CON.KOUN.SV.W.0377.000000T0000Z-120612T0300Z/ BAYLOR TX-ARCHER TX- 935 PM CDT MON JUN 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR BAYLOR AND ARCHER COUNTIES... AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF SEYMOUR TO LAKE KICKAPOO TO NEAR WINDTHORST...MOVING NORTH AT 30 MPH. THE STRONGEST STORM IS LOCATED NEAR AND SOUTH OF WINDTHORST. LOCATIONS IMPACTED INCLUDE... SEYMOUR...ARCHER CITY...HOLLIDAY...SCOTLAND...WINDTHORST... MEGARGEL...DUNDEE...LAKE DIVERSION...LAKE KICKAPOO...MANKINS... BOMARTON...LAKE KEMP...MABELLE...RED SPRINGS...WESTOVER AND LAKESIDE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3340 9947 3383 9948 3383 9842 3340 9842 TIME...MOT...LOC 0233Z 178DEG 27KT 3351 9926 3362 9887 3357 9848 $$ ..SPEG.
023 WWUS54 KOUN 120254 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 954 PM CDT MON JUN 11 2012 TXC009-023-120310- /O.EXP.KOUN.SV.W.0377.000000T0000Z-120612T0300Z/ BAYLOR TX-ARCHER TX- 954 PM CDT MON JUN 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR BAYLOR AND ARCHER COUNTIES WILL EXPIRE AT 1000 PM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED...AND WAS NO LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3340 9947 3383 9948 3383 9842 3340 9842 TIME...MOT...LOC 0254Z 172DEG 23KT 3351 9926 3362 9887 3357 9848 $$ ..SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:31 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 6:31 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 631 PM CDT MON JUN 11 2012 .AVIATION... CONDITIONS WILL MAINLY BE VFR EXCEPT FOR SCATTERED THUNDERSTORMS AND PERHAPS SOME MVFR CIGS TOMORROW AFTERNOON SOUTH AS WARM FRONT SLOWLY LIFTS NORTH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT IN THE SOUTH NEAR THE FRONTAL BOUNDARY... BUT PROBABILITIES AT TAF SITES ARE TOO LOW FOR A TEMPO GROUP. PROB30 GROUPS ARE INCLUDED IN THE SOUTHWEST OKLAHOMA AND KSPS TAFS FOR TOMORROW. && .PREV DISCUSSION... /ISSUED 428 PM CDT MON JUN 11 2012/ DISCUSSION... THE BIGGEST CHALLENGES ARE SEVERE THUNDERSTORM AND RAIN CHANCES THROUGH WEDNESDAY. THROUGH 10 PM CDT TONIGHT...BELIEVE THE BEST CHANCES FOR SEVERE STORMS WILL OVER WESTERN NORTH TEXAS AND POSSIBLY FAR SOUTHERN OKLAHOMA NEAR A SURFACE BOUNDARY...WHERE KEPT 20/30 PERCENT CHANCES. STORMS WERE DEVELOPING NEAR ABILENE TEXAS WHERE THE CAP HAS BEEN BROKEN AND WILL MOVE EAST AND POSSIBLY NORTHEAST. WITH THE AIR BEING UNSTABLE WITH SOME SHEAR...THINK LARGE HAIL...POSSIBLY AS LARGE AS BASEBALLS...AND DAMAGING WIND OF 65 MPH OR GREATER WILL BE THE MAIN HAZARDS. MOST OF THESE STORMS WILL STAY SOUTH OF THE FORECAST AREA. NOTICED THE LATEST HRRR RUNS INDICATED ISOLATED DEVELOPMENT EAST OF I-35...SO KEPT 20 PERCENT IN THESE AREAS...THOUGH CONFIDENCE OF DEVELOPMENT REMAINS QUITE LOW DUE TO STRONG CAPPING. AFTER 10 PM CDT TONIGHT...KEPT RAIN CHANCES SOUTH OF A CLINTON TO OKLAHOMA CITY TO SWEETWATER LINE. ADDITIONAL STORMS MAY DEVELOP NEAR THE LINE MENTIONED ABOVE BETWEEN 10 PM AND 4 AM AS LATEST MODELS INDICATED THE MID LEVEL CAP WEAKENING WITH 700 MB TEMPERATURES COOLING TO +9/10C. WITH ABUNDANT INSTABILITY AND A GOOD AMOUNT OF SHEAR...A FEW STORMS MAY BE SEVERE WITH LARGE HAIL...POSSIBLY VERY LARGE...AND DAMAGING WIND. THE FOCUS FOR LIFT APPEARS TO BE WEAK...SO WIDESPREAD SEVERE SEEMS UNLIKELY. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE AS WELL. TUESDAY...KEPT RAIN CHANCES ACROSS MUCH OF THE AREA WITH THE HIGHEST CHANCES OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE BEST MOISTURE AND INSTABILITY ARE FORECAST. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS...THOUGH LARGE HAIL THREAT MAY BE LOWER COMPARED TO TONIGHT. WEDNESDAY INTO THURSDAY...KEPT LOWER CHANCES FOR SHOWERS AND STORMS OVER THE AREA. CANNOT RULE OUT A FEW SEVERE STORMS BOTH DAYS. FRIDAY THROUGH NEXT MONDAY...HOTTER AND DRIER WEATHER IS EXPECTED. A FEW STORMS MAY BE POSSIBLE DURING THIS TIME FRAME...BUT DID NOT MENTION DUE TO LOW CONFIDENCE. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 85 66 86 / 20 20 40 30 HOBART OK 64 87 67 89 / 20 40 40 30 WICHITA FALLS TX 69 88 71 91 / 40 30 50 30 GAGE OK 55 84 62 88 / 0 20 40 30 PONCA CITY OK 60 86 61 86 / 0 0 20 30 DURANT OK 71 87 70 88 / 50 30 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 11, 11:55 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUN 11 2012
OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUN 11 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN NORTH TEXAS AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM STROUD...TO NORMAN...
TO DUNCAN...TO HENRIETTA TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS
FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING.
DISCUSSION...
A WEAK COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THROUGH
PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A
MOIST AIRMASS REMAINS IN PLACE AHEAD OF THE FRONT. STRONG
INSTABILITY IS EXPECTED TO DEVELOP THIS AFTERNOON AS TEMPERATURES
WARM INTO THE 80S AND 90S. HOWEVER...A LAYER OF WARM AIR AT MID
LEVELS WILL LIKELY SUPPRESS THUNDERSTORM DEVELOPMENT FOR MUCH OF THE
DAY. IF AFTERNOON HEATING AND CONVERGENCE ALONG THE FRONT ARE ABLE
TO OVERCOME THE CAP...THE RESULTING STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF BASEBALLS...AND STRONG WIND GUSTS TO
65 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A RISK OF SEVERE STORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT
ACROSS WEST-CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
STRONG STORMS WILL BE POSSIBLE YET AGAIN ON WEDNESDAY...THROUGHOUT
OKLAHOMA AND NORTH TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE ON THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.
CMS/IIIn the hours before
Special weather statement, Jun 11, 8:15 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT MON JUN 11 2012
TXZ089-090-120145-
CLAY TX-ARCHER TX-
815 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN ARCHER COUNTIES UNTIL 845 PM CDT...
AT 813 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHEAST OF OLNEY...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS
PRODUCTED BASEBALL SIZE HAIL NEAR NEWCASTLE TEXAS. IF THIS STORM
MAINTAINS ITS INTENSITY... A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED FOR PORTIONS OF ARCHER AND CLAY COUNTIES.
LOCATIONS IMPACTED INCLUDE... WINDTHORST AND SHANNON.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.
LAT...LON 3369 9842 3369 9841 3353 9817 3351 9817
3347 9822 3347 9842 3340 9842 3340 9862
TIME...MOT...LOC 0113Z 215DEG 34KT 3328 9858Special weather statement, Jun 11, 8:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT MON JUN 11 2012 OKZ046-050-120215- LOVE OK-CARTER OK- 858 PM CDT MON JUN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOVE AND SOUTHEASTERN CARTER COUNTIES UNTIL 915 PM CDT... AT 857 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILSON... MOVING NORTHEAST AT 40 MPH. THIS STORM IS INCREASING IN INTENSITY AND MAY BECOME SEVERE. LOCATIONS IMPACTED INCLUDE... ARDMORE...LONE GROVE AND OVERBROOK. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3411 9747 3434 9720 3413 9700 3397 9733 TIME...MOT...LOC 0157Z 231DEG 34KT 3409 9734 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:15 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Jun 11, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 64 min |
| Jun 11, 10:01 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 59 min |
| Jun 11, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 24 min |
| Jun 12, 8:27 AM CDT | Special Weather Statement | OUN | Hardeman | 48 min |
| Jun 12, 9:18 AM CDT | Special Weather Statement | OUN | Foard | 27 min |
| Jun 12, 9:48 AM CDT | Special Weather Statement | OUN | Baylor | 27 min |
| Jun 12, 10:14 AM CDT | Special Weather Statement | OUN | Baylor | 31 min |
| Jun 12, 10:45 AM CDT | Special Weather Statement | OUN | Archer | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.